Review: could Keppra cause Blepharospasm (Eyelid twitch)?
Summary: Blepharospasm is found among people who take Keppra, especially for people who are female, 40-49 old, have been taking the drug for 6 - 12 months, also take medication Gabapentin, and have Epilepsy.
We study 19,901 people who have side effects while taking Keppra from FDA and social media. Among them, 10 have Blepharospasm. Find out below who they are, when they have Blepharospasm and more.
You are not alone: join a mobile support group for people who take Keppra and have Blepharospasm >>>
Keppra has active ingredients of levetiracetam. It is often used in epilepsy. (latest outcomes from 21,228 Keppra users)
Blepharospasm (any abnormal contraction or twitch of the eyelid) has been reported by people with multiple sclerosis, depression, stress and anxiety, rheumatoid arthritis, bipolar disorder. (latest reports from 1,871 Blepharospasm patients)
On Jan, 1, 2015: 19,881 people reported to have side effects when taking Keppra. Among them, 10 people (0.05%) have Blepharospasm.
Time on Keppra when people have Blepharospasm * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Blepharospasm when taking Keppra * :
Age of people who have Blepharospasm when taking Keppra * :
Severity of Blepharospasm when taking Keppra ** :
How people recovered from Blepharospasm ** :
Top conditions involved for these people * :
- Epilepsy (3 people, 30.00%)
- Convulsion (3 people, 30.00%)
- Multiple sclerosis (2 people, 20.00%)
- Occipital neuralgia (2 people, 20.00%)
- Hypothyroidism (2 people, 20.00%)
Top co-used drugs for these people * :
- Gabapentin (2 people, 20.00%)
- Lacosamide (2 people, 20.00%)
- Rebif (2 people, 20.00%)
- Metoprolol (2 people, 20.00%)
- Effexor xr (2 people, 20.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Blepharospasm while taking Keppra?
You are not alone! Join a mobile support group:
- support group for people who take Keppra and have Blepharospasm
- support group for people who take Keppra
- support group for people who have Blepharospasm
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Can my eye twitch be because of lexapro?
So I have had symptoms of anxiety and depression due to a lot of stressors and disasters that happened in my life over the past two years. As my anxiety got worse after a breast biopsy, I started freaking out and thinking I may have MS because my sister has MS. So I went to my GP and she decided my symptoms do not follow the symptoms of MS or any similar problem and it should most likely be anxiety. She put me on Lexapro and Clonazepam. At first I was very hesitant to take medication but as my symptoms got worse I decided to give it a try. I was on Lexopro 5 mg for about two months and then I went to 10 mg, and I would take 1 or 2 Clonazepam a day. And this all started 5 months ago. And things seemed to be working just fine.Until about two months ago I started having this freaking annoying eye twitch on my upper left eyelid. I have had eye twitches before but they always go away after a couple of days or a week top. This one has been lasting for 2 months now and seems to be just getting worse. I went to the GP and my eye doctor and they still found no cause and said it's probably stress and anxiety. I have not been overly stressed and I get plenty of sleep, 10 hrs or more! and I stopped taking caffeine and alcohol after the twitch started. Any idea? Could it be because of medication? I also need to add I have had thumb twitching and severe spasms in my muscles around my right thumb starting in May (before taking any medication).
- Is safe keppra for g6pd?
my baby is 3 yrs old g6pd and cerebral palsy condition,, she suffering seizures
- Side effects of cialis and levereticetam (1 answer)
erectile disfunction in 85+ male having marital relations with 80+ wife
- Can aperson be treated for hep c when they have an avm
I just wanted to know if it was safe to receive treatment for hep c while still having a portion of my avm still existing
- Regarding pregnancy, does keppra present less side effects than depakote ? which one is more likely to avoid problems for the baby ?
I have been on Keppra (2.000 mg a day) for 3 months now. Before, I took Depakote for almost 10 years. In both cases my epilepsy symptoms were controlled. I was advised to change (from Depakote to Keppra) by my Neurologist as I am planning to get pregnant in the coming months. I would like to confirm that such a changing of medicines is, indeed, suitable and necessary to weaken side effects.
More questions for: Keppra, Blepharospasm
You may be interested at these reviews (Write a review):
- Blepharospasm caused by zolpidem
Used for three years before I started to develop blepharospasm.
- Seizure patient was on depakote for 16 years now on keppra 1500 mg.
I am 28 years old and been off depakote for 5 months. I started keppra to control my seizure disorder, which works great. But for the past year I have developed osteoarthritis in my thoracic, si joints, and lumbar. I get alot of muscle hypersensitivity and pain. Can any of this be due to long term effects of seizure meds?
- Chest pain from keppra xr
after 6 years developed right side pain near kidneys a few days a month .
2 inside of eye lid red dry eyes
took keppra 7 years .
started to have chest pain left side .after a month of pain . that would start 3 to 6 hours after taking keppra . would have pain thru the day stopped keppra . chest pain went a way 2 days later .
switched to a new med . a month later no chest pain
I developed a allergy to Dilantin ten years ago and had chest pain. went away after stopping Dilantin
- Health issues and struggles
I have numerous health issues. Some I've lived with not realizing they were there. Others are caused by meds I've taken in the past or am still using now.
Lupus is the most recent and biggest trouble I have right now. It is caused by the one drug that finally gave me control of my seizures
Some of the worst troubles have been TBI from birth. Epilepsy my entire life. Brain tumor ( surgery to remove it in 1982) Graves Disease. RA and most recently Lupus ( caused by the keppra)
- Understanding and living with cancer
After having one treatment of Gemzar, I had a severe reaction, which caused me to have many seizures. This caused me to developed PRES, which in turn has caused me to have brain damage.When I came out of my induced coma I did not know where I was, nor did I know who my family members were. I could not bathe myself, drive, my speech was broken, I could not add two plus two. I was not the woman I was before Gemzar treatment.Now I am unable to work, I am unable to live on my own, I must always be in the company of another person. I have lost my home and car and job due to this condition. I am currently in speech therapy and soon will start occupational therapy (which is VERY costly) This month marks the one year anniversary of this condition for me. I am making progress. I am able to bathe myself, I can do a little cooking, (although the first time I tried I caught the kitchen on fire a little), I am still living with my Mother , as she is my care taker, my nurse, my driver, my chef, my house cleaner. I currently receive disability. My student loans have gone into default. I could go on but I am depressing myself. I am, followed by my Oncologist every two months now.I want to share this information to anyone and everyone who can benefit from this information.
Thank you, Chelette Williams, BA,MBA.
More reviews for: Keppra, Blepharospasm
Comments from related studies:
From this study (1 week ago):
Nightmares and bad dreams
From this study (2 weeks ago):
No symptoms prior to physical. Found out about low platelets and enlarged spleen at that time. Very worried take lots of meds due to epilepsy
From this study (2 weeks ago):
I have been cosuming Keppra (levetiracetam) 250mg plus Depakote (divalproex) 750mg daily for two years.
Evrything was ok till I was down with a bad throat and muscle pain for a week so and ended up consuming Metocarbamol (muscle relaxant), Ibuprofen (anti-inflammatory) and Ciprofloxacin (antibiotic)for a week. I ended up with minor sores on my penis foreskin that my doctor insists is herpes.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.